Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 6, 2020, 4:59 AM CDT for Gray County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 4:59 AM CDT (09:59 UTC)
- Expired
- Aug 6, 2020, 5:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
County Gray County, KS
The radar
The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
921
WWUS83 KDDC 060959
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
459 AM CDT Thu Aug 6 2020
KSZ077-078-087-088-061045-
Gray KS-Meade KS-Clark KS-Ford KS-
459 AM CDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD...NORTHEASTERN
MEADE...SOUTHEASTERN GRAY AND NORTHWESTERN CLARK COUNTIES UNTIL 545
AM CDT...
At 457 AM CDT, Doppler radar was tracking a strong thunderstorm near
The Haggard Elevator, moving east at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ensign and The Haggard Elevator.
LAT...LON 3754 10044 3775 10041 3772 9997 3754 9995
3742 10013
TIME...MOT...LOC 0957Z 279DEG 16KT 3763 10038
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:56 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 4:56 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 456 AM CDT Thu Aug 6 2020 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 333 AM CDT Thu Aug 6 2020 Overnight isolated thunderstorms are prevailing currently across western Kansas. This activity is eventually expected to wane over the next few hours. Otherwise, for today, a fairly quiet day is expected. Weak lee troughing will continue through the day light hours. The net result is breezy southerly winds of 15 to 30 mph. Highs should peak in the upper 80s with a few 90s near the Oklahoma border. In addition, dewpoints are expected to remain in the upper 60s to lower 70s, so it will feel very warm and humid today. As far as additional afternoon and evening convection is concerned... have the highest confidence in the southwest. Here, storms developing off the Raton Mesa looks fairly likely. This activity should drift eastward towards far southwest Kansas later this evening. Marginally severe activity is possible with some wind and hail threats associated with the activity. Brief heavy rainfall is possible as well. Otherwise, much of the FA will remain dry for the day. Lows tonight are expected to be mild with values floating around the 70 degree mark. .LONG TERM...(Friday through Wednesday) Issued at 333 AM CDT Thu Aug 6 2020 A deeper lee trough is expected to prevail on Friday, Another day of breezy southerly winds will prevail for the forecast period. With the stronger flow, expect highs to be much warmer with some downslope component to the low level winds. Highs in the mid to upper 90s is forecast. With the ridge building over the area, convective prospects look unlikely for Friday. For Saturday, more of the same is expected with dry conditions and hot highs prevailing. Only have slight pops in far southwest Kansas for storms Saturday evening, but nothing to get too excited about. Sunday should remain dry and hot to close out the weekend. Long term models do show the potential for a weak front to sag southward on Monday. This front could shave off a few degrees of the highs. In addition, with a front nearby, isolated storms cannot be completely ruled out next week. Do have some associated pops on Tuesday evening related to this boundary as well a slight down trend in temperatures. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 500 AM CDT Thu Aug 6 2020 Low level stratus is beginning to develop across portions of SW KS. IFR cigs at KDDC and MVFR cigs at KGCK looks fairly likely for these two terminals this morning. Improvement back to VFR is expected by mid morning as the low clouds erode. There will be a chance of evening storms across far SW KS this evening. Will leave out of the TAFs for now, since activity looks to not directly impact even the KLBL terminal. Otherwise, winds will be SE/S 10-20 kt with weak lee troughing prevailing. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 68 98 72 / 10 10 0 0 GCK 89 66 95 68 / 10 10 0 0 EHA 95 67 98 69 / 10 20 0 0 LBL 94 68 100 70 / 10 20 0 0 HYS 89 69 94 69 / 10 10 0 0 P28 88 70 97 73 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Aug 6, 3:32 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 332 AM CDT Thu Aug 6 2020 KSZ030-031-043>046-061>066-074>081-084>090-071200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 332 AM CDT Thu Aug 6 2020 /232 AM MDT Thu Aug 6 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Storms are expected to develop across the higher terrain of Colorado this afternoon. This activity could then drift across far southwest Kansas later this evening. Marginally severe events of wind and hail may be associated with this activity. One inch hail and 50 to 60 mph winds would be the main threat. Lastly, brief heavy rainfall is possible as well. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Isolated storms will be possible during this period. It is too early to determine if storms will be strong to severe or not. Days 2-7 Hazards ---------------- * Friday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk * Monday - Excessive heat: Elevated risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 6, 4:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
459 AM CDT Thu Aug 6 2020
KSZ077-078-087-088-061045-
Gray KS-Meade KS-Clark KS-Ford KS-
459 AM CDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD...NORTHEASTERN
MEADE...SOUTHEASTERN GRAY AND NORTHWESTERN CLARK COUNTIES UNTIL 545
AM CDT...
At 457 AM CDT, Doppler radar was tracking a strong thunderstorm near
The Haggard Elevator, moving east at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ensign and The Haggard Elevator.
LAT...LON 3754 10044 3775 10041 3772 9997 3754 9995
3742 10013
TIME...MOT...LOC 0957Z 279DEG 16KT 3763 10038
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:48 AM CDT | Special Weather Statement | DDC | Clark | 42 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.